Alert archive / Kentucky / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Paducah, KY

May 4, 2000Christian County, Kentucky

NWS Paducah, KY issued this flash flood warning at May 4, 2000, 6:57 PM CDT for Christian County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2000, 6:57 PM CDT (23:57 UTC)
Expired
May 4, 2000, 10:00 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Christian County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KPAH 042358
FFWPAH
KYC047-050300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN WESTERN KENTUCKY

* UNTIL 1000 PM CDT

* AT 657 PM CDT...CHRISTIAN COUNTY EOC REPORTED THAT HIGHWAY 117 IN  
  SOUTHERN CHRISTIAN COUNTY WAS UNDER WATER. IN ADDITION...SO WAS    
  COUNTY ROAD FROM WATER TOWER TO FLAT LICK ROAD. 

* NUMEROUS SHOWERS AND THUNDERSTORMS WERE ACROSS CHRISTIAN           
  COUNTY...AND EXTENDED SOUTH INTO NORTHWEST TENNESSEE. SHOWER AND   
  THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH 900          
  PM...WITH SOME OF THE STORMS CONTAINING LOCALLY HEAVY RAIN. THE    
  ADDED RAINFALL WILL LIKELY AGGRAVATE CURRENT HIGH WATER PROBLEMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3710 8735 3667 8735 3668 8761 3709 8765

NOLES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 1:24 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 4, 1:24 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
124 PM CDT THU MAY 4 2000

LATEST SFC ANAL SHOWED HIGH PRESSURE CENTERED OVER THE MID ATLANTIC
COAST AND A NEARLY VERTICALLY STACKED CLOSED UPPER LOW ALONG THE
OK/AR BORDER. THE UPPER LOW IS STILL PROGGED TO MOVE SLOWLY TOWARD
THE CWA AND WEAKEN SLIGHTLY WITH TIME. RW/TRW CURRENTLY OVER EASTERN
SECTIONS OF FA BEING GENERATED BY VORT MAX. THIS FEATURE WILL ROTATE
TO THE NORTH OF THE FA BY LATE AFTERNOON...HOWEVER MODELS SHOW NEXT
VORT MAX TO APPROACH BY EARLY EVENING SO EXPECT THE NEXT ROUND OF
CONVECTION TO DEVELOP FROM SW TO NE BY LATE AFTERNOON. THREAT FOR GREATEST
PRECIP AND BEST COVERAGE APPEARS TO OVER SE MO WHERE STRONGEST PVA
WILL BE. WITH DEEP ATMOSPHERIC MOISTURE IN PLACE... LOCALLY HEAVY
RAINS ARE POSSIBLE TONIGHT...BUT WITH THE FOCUS OF PRECIP OVER SE MO
AND NOT THE EASTERN SECTIONS WHERE THE HEAVIEST RAINS FELL LAST
NIGHT...DONT EXPECT ANY WIDESPREAD WATER PROBLEMS AND WILL NOT ISSUE
A FLASH FLOOD WATCH AT THIS TIME.

THROUGH 30 HOURS...DEEP SOUTHERLY FLOW TO KEEP ATMOSPHERE MOIST AND
SLIGHTLY UNSTABLE. BEYOND 30 HOURS UPPER LOW CONTINUES TO WEAKEN AND
RETROGRADE SLIGHTLY. WILL THEREFORE FOLLOW FWC TREND AND NOT MENTION
POPS IN THIRD AND FOURTH PERIOD EXCEPT OVER SE MO. NEXT SFC FEATURE
NOT SCHEDULED TO AFFECT REGION UNTIL TUESDAY. IN EXTENDED PERIOD
BROAD UPPER TROF TO REMAIN ACROSS AREA ALONG WITH PLENTY OF
MOISTURE...SO EXPECT SCATTERED AFTERNOON CONVECTION SUNDAY AND
MONDAY WITH A BETTER CHANCE ON TUESDAY AS NEXT FRONT CROSSES REGION.

WILL GO WITH A FWC/FAN BLEND ON TEMPS.

.PAH...NONE.

JAP

In the hours before

Special weather statement, May 4, 4:34 PM CDT, 2 hours 23 minutes before
KYZ001>006-042215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT THU MAY 4 2000

AT 433 PM...PADUCAH DOPPLER RADAR SHOWED AN ISOLATED STRONG
THUNDERSTORM WAS 7 MILES SOUTHWEST OF BARDWELL MOVING NORTH AT 30
MPH. THIS STORM WILL PASS JUST WEST OF BARDWELL THROUGH 515 PM...
AFFECTING THE TOWN OF KIRBYTOWN. SOME PEA TO MARBLE SIZE HAIL MAY
OCCUR BRIEFLY WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND
DANGEROUS LIGHTNING.

NOLES
Special weather statement, May 4, 4:56 PM CDT, 2 hours 1 minute before
KYZ001>006-042230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT THU MAY 4 2000

AT 455 PM...DOPPLER RADAR IN PADUCAH WAS SHOWING A STRONG
THUNDERSTORM NEAR BLANDVILLE NEAR THE CARLISLE AND BALLARD COUNTY
LINE...MOVING NORTH NEAR 40 MPH. THIS STORM WILL PASS NEAR OR
THROUGH LA CENTER BETWEEN 500 AND 530 PM. EXPECT BRIEF HEAVY RAIN...
DANGEROUS LIGHTNING AND POSSIBLY SOME HAIL...GENERALLY PEA SIZE.

NOLES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 5:50 PM CDTSevere Thunderstorm WarningPAHChristian40 min

Nearby

Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.